Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 279, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2015, 5:21 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2015, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 10, 2015, 5:44 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 10, 3:30 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT FRI JUL 10 2015 .DISCUSSION...MAIN CONCERN THROUGH THE FORECAST PERIOD CONTINUES TO BE INCREASING HEAT STRESS AS WE HEAD INTO THE WEEKEND. SO FAR TODAY, TEMPS HAVE RISEN TO THE LOW TO MID 90S AND HEAT INDICES HAVE REACHED THE 100-105F RANGE IN SOME AREAS. ISOLATED DIURNAL CONVECTION HAS DEVELOPED MAINLY IN A CORRIDOR FROM ALEXANDRIA THROUGH JACKSON TO SOUTH OF THE GOLDEN TRIANGLE. THIS ACTIVITY WILL MOSTLY DIE OFF BY SUNSET. HEADING INTO THE WEEKEND, MID AND UPPER RIDGING WILL STRENGTHEN ACROSS THE DEEP SOUTH, WITH THE SURFACE RIDGE AXIS MOVING DIRECTLY OVER THE CWA TOMORROW. AS A RESULT, TEMPS WILL BE ON AN UPWARD TREND AND WE WILL LIKELY SEE AN GENERAL DECREASE IN CONVECTIVE COVERAGE AS CAPPING INCREASES. THOUGH WE DID SEE SOME MIXING TODAY, DEWPOINTS MOSTLY REMAINED IN THE 70S. TOMORROW GUIDANCE SUGGESTS DEWPOINTS WILL AGAIN STAY UP THROUGH THE DAY, WHICH WOULD RESULT IN HEAT INDICES NEARING HEAT ADVISORY CRITERIA. THOUGH I DO HAVE HEAT INDICES TOPPING 105F FOR AN HOUR OR TWO IN A FEW SPOTS TOMORROW, NOT ENOUGH CONFIDENCE EXISTS AT THIS POINT TO PIN DOWN A SPECIFIC AREA FOR AN ADVISORY. WE WILL MAINTAIN A LIMITED EXCESSIVE HEAT RISK IN THE GRAPHICS/HWO. ON SUNDAY, EXPECTING SLIGHTLY WARMER CONDITIONS WITH SIMILAR DEWPOINTS, THUS THERE MAY EVENTUALLY BE A SOMEWHAT GREATER NEED FOR AN ADVISORY DURING THAT TIME FRAME. LOOKING AHEAD TO NEXT WEEK, THE MID/UPPER RIDGE WILL REMAIN ANCHORED OVER THE LOWER PLAINS MAINTAINING HOT AND GENERALLY DRY CONDITIONS ACROSS OUR AREA. THE BEST CHANCES FOR ANY DIURNAL CONVECTION WILL EXIST GENERALLY THE FARTHER EAST YOU GO IN THE AREA AROUND THE EASTERN PERIPHERY OF THE RIDGE, OR PERHAPS ACROSS THE SOUTH WITH ANY SEABREEZE ACTIVITY THAT ADVANCES NORTHWARD. WITH CONTINUED HEAT AND HUMIDITY, HEAT STRESS WILL REMAIN A CONCERN THROUGH THE WEEK. ABSENT DISRUPTION FROM AFTERNOON CONVECTION, WE MAY EVENTUALLY NEED TO HIGHLIGHT ADDITIONAL DAYS FOR EXCESSIVE HEAT RISK IN HWO/GRAPHIC PRODUCTS. /DL/ && .AVIATION...OVERALL...VFR CONDITIONS SHOULD PREVAIL THROUGH SATURDAY NIGHT. VERY ISOLD TSTMS HAVE DEVELOPED OVER THE AREA THIS AFTN. MOST OF THE ACTIVITY WL REMAIN AWAY FROM TAF SITES BUT OUTFLOW BOUNDARIES WL BRING CONVECTION IN VCTY OF HBG AND GTR SO HAVE INCLUDED IN TAFS THERE. LATER THIS AFTN MEI-JAN-HKS MAY OBSERVE A STORM. SHWRS/TSTMS SHOULD GENERALLY DIMINISH AFTER SUNSET. WINDS SHOULD REMAIN AROUND 5 KTS OR LESS. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 94 76 95 / 12 15 5 6 MERIDIAN 73 93 75 94 / 14 17 8 8 VICKSBURG 74 93 75 94 / 9 12 4 6 HATTIESBURG 73 94 75 94 / 19 17 8 13 NATCHEZ 73 92 73 93 / 12 16 6 11 GREENVILLE 75 94 75 96 / 7 9 4 5 GREENWOOD 74 93 75 94 / 10 10 5 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/22
Hazardous weather outlook, Jul 10, 2:51 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT FRI JUL 10 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 251 PM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...SATURDAY HEAT STRESS MAY REACH DANGEROUS LEVELS SATURDAY FROM 10 AM UNTIL 7 PM OVER THE ENTIRE OUTLOOK AREA. THE COMBINATION OF TEMPERATURES IN THE MIDDLE 90S AND HIGH HUMIDITY IS EXPECTED TO PRODUCE HEAT INDEX VALUES AROUND 105...AND IT IS POSSIBLE THAT A HEAT ADVISORY MAY BECOME NECESSARY FOR SOME LOCATIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HEAT STRESS MAY REACH DANGEROUS LEVELS AGAIN SUNDAY FROM 10 AM UNTIL 7 PM OVER THE ENTIRE OUTLOOK AREA. THE COMBINATION OF TEMPERATURES IN THE MIDDLE 90S AND HIGH HUMIDITY IS EXPECTED TO PRODUCE HEAT INDEX VALUES AROUND 105...AND IT IS POSSIBLE THAT A HEAT ADVISORY MAY BECOME NECESSARY FOR SOME LOCATIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 10, 4:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT FRI JUL 10 2015
MSZ053-102200-
CLAIBORNE MS-
427 PM CDT FRI JUL 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLAIBORNE COUNTY
UNTIL 500 PM CDT...
AT 426 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ROCKY SPRINGS...OR 20 MILES SOUTH OF VICKSBURG. THIS STORM WAS
NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROCKY SPRINGS AROUND 445 PM CDT.
HERMANVILLE AROUND 500 PM CDT.
LAT...LON 3193 9085 3212 9086 3214 9084 3214 9086
3216 9085 3216 9083 3215 9083 3215 9081
3214 9073 3196 9071
TIME...MOT...LOC 2126Z 085DEG 4KT 3205 9079
17Special weather statement, Jul 10, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI JUL 10 2015
MSZ030-031-102230-
LOWNDES MS-CLAY MS-
501 PM CDT FRI JUL 10 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOWNDES AND SOUTHEASTERN
CLAY COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COLUMBUS...MOVING NORTHWEST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBUS AFB AROUND 515 PM CDT.
BENT OAK AROUND 520 PM CDT.
WAVERLY AROUND 525 PM CDT.
TIBBEE AROUND 530 PM CDT.
LAT...LON 3337 8839 3344 8867 3354 8867 3368 8860
3368 8855 3366 8851 3365 8851 3366 8850
3356 8827
TIME...MOT...LOC 2201Z 114DEG 15KT 3349 8842
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:31 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jul 9, 8:59 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 11 min |
| Jul 10, 4:27 PM CDT | Special Weather Statement | JAN | Claiborne | 33 min |
| Jul 10, 5:01 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Jul 10, 5:42 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Jul 10, 6:09 PM CDT | Special Weather Statement | JAN | Warren | 36 min |
| Jul 10, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 24 min |
| Jul 10, 6:21 PM CDT | Special Weather Statement | JAN | Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.